Alert archive / Colorado / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 43, NWS Pueblo, CO

May 28, 2007El Paso County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at May 28, 2007, 3:33 PM MDT for El Paso County, Colorado. It was in force for 57 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 28, 2007, 3:33 PM MDT (21:33 UTC)
Expired
May 28, 2007, 4:30 PM MDT
In force
57 min
Issued by
NWS Pueblo, CO
Area
Counties, with a storm outline in the text

County El Paso County, CO

The radar

The Pueblo radar (KPUX), 50 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 28, 4:10 PM MDTHAIL 0.753 Se Yoder, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.6 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2007-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2007-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2474 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 282134
SVRPUB
COC041-282230-
/O.NEW.KPUB.SV.W.0043.070528T2133Z-070528T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
333 PM MDT MON MAY 28 2007

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN EL PASO COUNTY IN EAST CENTRAL COLORADO...

* UNTIL 430 PM MDT...

* AT 331 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS
  CENTERED 3 MILES NORTHWEST OF YODER...OR 26 MILES EAST OF COLORADO
  SPRINGS...AND WAS MOVING TOWARD THE EAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  YODER.
  RURAL AREAS OF EASTERN EL PASO COUNTY.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.

LAT...LON 3912 10458 3853 10466 3853 10406 3911 10406

$$
4 follow-up statements
000 
WWUS55 KPUB 282150
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
350 PM MDT MON MAY 28 2007

COC041-282230-
/O.CON.KPUB.SV.W.0043.000000T0000Z-070528T2230Z/
EL PASO CO-
350 PM MDT MON MAY 28 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT
FOR EASTERN EL PASO COUNTY...

AT 348 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS CENTERED NEAR YODER...OR 30 MILES EAST OF COLORADO
SPRINGS...AND WAS MOVING TOWARD THE EAST AT 5 MPH.

LOCATIONS IMPACTED INCLUDE...
  YODER.
  TRUCKTON.
  RUSH.

LAT...LON 3912 10458 3853 10466 3853 10406 3911 10406

$$
000 
WWUS55 KPUB 282158
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
358 PM MDT MON MAY 28 2007

COC041-282230-
/O.CON.KPUB.SV.W.0043.000000T0000Z-070528T2230Z/
EL PASO CO-
358 PM MDT MON MAY 28 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT
FOR EASTERN EL PASO COUNTY...

AT 358 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS CENTERED NEAR YODER...OR 30 MILES EAST OF COLORADO
SPRINGS...AND WAS MOVING TOWARD THE EAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  YODER.
  TRUCKTON.
  RUSH.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.

LAT...LON 3912 10458 3853 10466 3853 10406 3911 10406

$$
000 
WWUS55 KPUB 282221
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
421 PM MDT MON MAY 28 2007

COC041-282230-
/O.CON.KPUB.SV.W.0043.000000T0000Z-070528T2230Z/
EL PASO CO-
421 PM MDT MON MAY 28 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT
FOR NORTHEASTERN EL PASO COUNTY...

AT 418 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM PENNY SIZE HAIL. THIS STORM WAS 
CENTERED NEAR RUSH...OR 35 MILES EAST OF COLORADO SPRINGS...AND WAS 
MOVING TOWARD THE EAST AT 15 MPH.

AT 410 PM THE PUBLIC SAW PENNY SIZE HAIL 3 MILES SOUTHEAST OF YODER. 

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3911 10423 3871 10436 3872 10408 3911 10406

$$
000 
WWUS55 KPUB 282233
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
432 PM MDT MON MAY 28 2007

COC041-282242-
/O.EXP.KPUB.SV.W.0043.000000T0000Z-070528T2230Z/
EL PASO CO-
432 PM MDT MON MAY 28 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN EL PASO COUNTY
EXPIRED AT 430 PM MDT...

ISOLATED STRONG STORMS WILL EXIT EL PASO COUNTY NEAR RUSH BEFORE 445 
PM...AND CONTINUE SOUTH AND EAST OF TRUCKTON THROUGH 5 PM.

LAT...LON 3911 10423 3871 10436 3872 10408 3911 10406

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 3:02 PM MDT, 31 minutes earlier.

Area forecast discussion, May 28, 3:02 PM MDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
302 PM MDT MON MAY 28 2007

.SHORT TERM...
(TONIGHT AND TUESDAY)

CURRENTLY ISOLATED THUNDERSTORMS FORMING ON/NEAR TERRAIN THEN
ROLLING TO THE EAST. MOST APPEAR TO BE SMALL HAILERS BUT POTENTIAL
CONTINUES FOR A FEW WITH LARGER HAILS STONES. KEPT MENTION OF SVR
ALONG I-25 CORRIDOR INTO THE EVENING. SHEAR IS PRETTY MINIMAL BUT
PLENTY OF CAPE AND WITH UPSLOPE WINDS SHOULD SUPPORT ISOLATED SVR.
BEST CAPE IS JUST EAST OF THE I-25 CORRIDOR SO STORMS ROLLING OFF
TERRAIN WILL NEED TO BE WATCHED CLOSELY.

UPPER LOW IN NORTHERN ROCKIES WILL MOVE EAST WITH WAVE CURRENTLY ON
THE BACKSIDE DIGGING IT INTO NORTHERN COLORADO. THIS SENDS A COLD
FRONT DOWN ACROSS THE REGION IS WHAT WPPEARS TO BE TWO SURGES. FIRST
PUSHES TO CO/NM BORDER EARLY TUESDAY THEN SECOND PUCSES ACROSS THE
CWFA LATE IN THE DAY. THIS SHOULD SET THE SAGE FOR SOME STRONG
THUNDERSTORMS OVER THE CWFA FORMING ALONG THE SECOND BOUNDARY.
POTENTIAL FOR HEAVY RAIN WITH THIS SYSTEM ALONG WITH SOME SEVERE.
RAISED HIGH TEMPS UP A TAD AND BROUGHT THEM IN AN HOUR OR TWO
EARLIER THAN NORMAL DUE TO BOUNDARY PUSH IN THE AFTERNOOON. CLOUD
COVER COULD BE A PROBLEM FOR HIGHER TEMPS BUT SHOULD HAVE GOOD
SOUTHEAST FLOW AHEAD OF THE BOUNDARY. -FORTUNE-

.LONG TERM...
(TUESDAY NIGHT THROUGH NEXT MONDAY)

WILL KEEP THIS QUITE SHORT AS MONITORING CONVECTIVE DEVELOPMENT
THIS AFTERNOON. SPEAKING OF CONVECTIVE DEVELOPMENT...ACTIVE
METEOROLOGICAL PATTERN SHAPING UP FROM LATER TUESDAY AFTERNOON
INTO WEDNESDAY AS A COUPLE OF NORTHERLY SURGES IMPACT
CWFA...ESPECIALLY EASTERN SECTIONS.

INITIAL SURGE APPEARS TO GENERATE RATHER SIGNIFICANT ACTION FROM
TUESDAY AFTERNOON UNTIL A FEW HOURS AFTER MIDNIGHT AND HAVE ADDED
MENTION OF LOCALLY HEAVY RAINFALL THIS TIME-FRAME OVER EASTERN
PORTIONS OF THE CWFA. ALSO...SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE
FROM TUESDAY AFTERNOON INTO TUESDAY NIGHT OVER SOUTHEAST COLORADO. MADE
SEVERAL OTHER CHANGES TO IMPENDING GRIDS/ZONES BUT WONT ADDRESS AT
THIS TIME DUE TO CURRENT ACTIVE WEATHER.

&&

.AVIATION...

MAIN CONCERN WILL BE SCATTERED THUNDERSTORMS OVER HIGH
TERRAIN ROLLING EAST ACROSS THE I-25 CORRIDOR. SOME OF THESE COULD
PRODUCE ONE HALF INCH OR LARGER HAIL ACROSS THE COS
APPROACH/DEPARTURE ZONES. EXPECT STORMS TO CONTINUE ATLEAST
SCATTERED COVERAGE THROUGH ABOUT 03Z THEN TAPER OFF. NEXT CHALLENGE
WILL BE ON TUESDAY WITH STRONG COLD FRONT PROVIDING A VARIETY OF
WEATHER PROBLEMS AFTER 18Z.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 28, 6:47 AM MDT, 8 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
647 AM MDT MON MAY 28 2007

COZ058>089-093>099-291300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
647 AM MDT MON MAY 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
EVENING ACROSS THE SOUTHEAST COLORADO PLAINS. THE MAIN THREAT FROM
STORMS WILL BE HAIL UP TO 1 INCH IN DIAMETER AND WIND GUSTS TO 60
MPH.  LOCALLY HEAVY RAIN AND LIGHTNING WILL BE ADDITIONAL HAZARDS
WITH ANY STORMS THAT DEVELOP TODAY.

ACROSS THE MOUNTAINS AND HIGH VALLEYS...SCATTERED AFTERNOON AND
EVENING THUNDERSTORMS ARE EXPECTED TODAY.  A FEW STORMS COULD
PRODUCE HAIL UP TO 1/2 INCH IN DIAMETER...WIND GUSTS TO 50
MPH...BRIEF HEAVY RAIN...AND LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS CAN BE EXPECTED ACROSS THE REGION...EACH DAY INTO
NEXT WEEKEND. A COLD FRONT DROPPING DOWN ACROSS THE EASTERN PLAINS
TUESDAY...WILL PRODUCE MORE WIDESPREAD STORM ACTIVITY TUESDAY
NIGHT THROUGH WEDNESDAY MORNING. THE MAIN THREATS FROM THESE
STORMS WILL BE CLOUD TO GROUND LIGHTNING AND WIND GUSTS UP TO 40
MPH. SMALL HAIL UP TO 1/2 INCH IN DIAMETER AND LOCALLY HEAVY
RAINFALL WILL ALSO BE POSSIBLE WITH THE STRONGEST STORMS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS WHICH MEET REPORTING CRITERIA FOR SPOTTERS WILL
BE POSSIBLE AFTER 2 PM TODAY ACROSS THE SOUTHEAST COLORADO PLAINS.

In the hours before

Local storm report, May 28, 2:49 PM MDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
249 PM MDT MON MAY 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     HAIL             1 N PENROSE             38.44N 105.01W
05/28/2007  M0.88 INCH       FREMONT            CO   TRAINED SPOTTER

0248 PM     HAIL             1 WNW PENROSE           38.44N 105.03W
05/28/2007  M0.88 INCH       FREMONT            CO   TRAINED SPOTTER

&&

MN

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 7:03 PM MDTSevere Thunderstorm WarningPUBEl Paso57 min
May 28, 2:31 PM MDTSevere Thunderstorm WarningPUBFremont59 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.